Kansas, 2006Flood and Damaging Wind in Kansas, July 10 to 11, 2006
July 10 to 11, 2006 · NWS ICT · 2 events in 1 county or zone
1 thunderstorm wind, 1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Jul 10, 2:04 PM CST, 5 hours 11 minutes earlier.
Area forecast discussion, Jul 10, 2:04 PM CST, 5 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
304 PM CDT MON JUL 10 2006
.DISCUSSION...
MAIN FORECAST CONCERNS WILL DEAL WITH ENDING TIME OF THE UNSETTLED
WEATHER PATTERN...FOLLOWED BY HOT AND HUMID CONDITIONS FOR LATE IN
THE WORK WEEK THROUGH THE WEEKEND.
TONIGHT
LATEST VISIBLE SATELLITE IMAGERY SHOWS A MCV MOVING EAST INTO
EASTERN KANSAS WHICH WAS RESPONSIBLE FOR THE NUMEROUS SHOWER/STORM
ACTIVITY. SUBSIDENCE BEHIND THIS DISTURBANCE HAS CLEARED OUT THE
SKIES SOMEWHAT AND CREATED A LULL IN PRECIP ACTIVITY OVER CENTRAL
KANSAS...HOWEVER A SECOND PIECE OF TRAILING ENERGY WAS SITUATED FROM
NORTHERN KANSAS INTO THE TEXAS PANHANDLE. STORMS COULD RE-DEVELOP
ACROSS CENTRAL/SOUTH CENTRAL KANSAS LATER THIS AFTERNOON/EVENING DUE
TO STRONG DAYTIME HEATING AND A WEAKENING CAP AHEAD OF THE TRAILING
SHORT WAVE ENERGY. MEANWHILE...LOW LEVEL JET/ISENTROPIC LIFT IS
EXPECTED TO INCREASE LATER TONIGHT WITH PRECIP COVERAGE
INCREASING...ESPECIALLY ACROSS SOUTHERN KANSAS WHERE LOW LEVEL
JET/MOISTURE TRANSPORT BECOMES MORE FAVORABLE. HEAVY RAINFALL
POTENTIAL WILL EXIST GIVEN VERY TROPICAL-LIKE AIRMASS IN PLACE...AND
POSSIBLE TRAINING OF PRECIP ACTIVITY TONIGHT.
TUES-WED
NEAR NORMAL TEMPS(90S) AND VERY HUMID CONDITIONS WILL PREVAIL THIS
PERIOD ALONG WITH OFF AND ON PRECIP CHANCES. A LOW LEVEL BOUNDARY
LOOKS TO SAG SOUTHWARD FOR TUESDAY AND PERHAPS LINGER OVER THE
REGION THROUGH WEDNESDAY. LOCATION OF THIS BOUNDARY WILL BE
DIFFICULT TO PIN DOWN GIVEN POSSIBLE MESO-SCALE EFFECTS FROM
CONVECTION. AS A RESULT...WE WILL KEEP CHANCES OF SHOWERS/STORMS
GOING AS A MOIST UNSTABLE AIRMASS REMAINS OVER KANSAS ALONG
LINGERING LOW LEVEL BOUNDARY. MID-LEVEL INSTABILITY/WARM AIR
ADVECTION SEEMS FAVORABLE FOR THUNDERSTORM DEVELOPMENT FOR WEDNESDAY
NIGHT INTO EARLY THURSDAY...AS ANOTHER POSSIBLE IMPULSE MOVES ACROSS
KANSAS.
THUR
LINGERING PRECIP ACTIVITY WILL BE POSSIBLE DURING THE MORNING HRS
FOLLOWED BY MUCH WARMER TEMPS. TEMPS LOOK TO REACH INTO THE MID AND
UPPER 90S ACROSS THE REGION.
EXTENDED: FRI-MON
HOT...HUMID AND DRY WEATHER CONDITIONS ARE EXPECTED FOR THIS PERIOD
AS SUMMER TIME HEAT BUILDS ACROSS KANSAS.
ONLY A FEW MINOR TWEAKS WERE MADE AS BROAD UPPER RIDGE PATTERN
APPEARS TO SETUP ACROSS THE CENTRAL PLAINS. ONE CONCERN FOR
LATER SHIFTS TO MONITOR...ECM MODEL SOLUTION IS TRYING TO SLIDE A
WEAK WAVE INTO THE AREA FOR FRIDAY/SATURDAY BETWEEN TWO UPPER LEVEL
HIGH PRESSURE CENTERS. THIS COULD RESULT IN SOME DIURNAL PRECIP
ACTIVITY IF IT PANS OUT...BUT WE WILL LET LATER SHIFTS RE-EVALUATE
NEXT SUITE OF MODEL RUNS BEFORE MAKING ANY CHANGES AT THIS JUNCTURE.
ABOVE NORMAL TEMPS COMBINED WITH HIGHER RELATIVE HUMIDITIES COULD
YIELD HEAT INDICES ABOVE 100 DEGREES.
JAKUB
&&
.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT 70 93 72 94 / 50 30 20 10
HUTCHINSON 69 93 71 94 / 50 30 20 20
NEWTON 69 92 71 93 / 50 30 20 10
ELDORADO 70 92 72 93 / 60 30 20 10
WINFIELD-KWLD 71 93 73 94 / 60 40 20 10
RUSSELL 68 93 70 94 / 40 20 20 20
GREAT BEND 68 93 70 94 / 40 20 20 20
SALINA 70 92 72 94 / 40 20 20 10
MCPHERSON 69 92 71 94 / 50 20 20 10
COFFEYVILLE 71 92 73 92 / 70 40 30 10
CHANUTE 70 89 72 90 / 70 40 30 10
IOLA 70 89 72 90 / 60 40 30 10
PARSONS-KPPF 71 90 73 92 / 70 40 30 10
&&
.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 10, 2:54 PM CST, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
354 PM CDT MON JUL 10 2006
KSZ032-033-047>053-067>072-082-083-091>096-098>100-112200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
354 PM CDT MON JUL 10 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.
.DAY ONE...TONIGHT
THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL AND GUSTY WINDS UP TO 50
MPH WILL BE POSSIBLE THROUGH THE EVENING HOURS. THUNDERSTORMS ARE
EXPECTED TO BECOME MORE NUMEROUS LATER TONIGHT...ESPECIALLY ACROSS
SOUTHERN KANSAS. SEVERE WEATHER IS NOT EXPECTED WITH ANY OF THIS
ACTIVITY...HOWEVER POSSIBLE TRAINING OF THUNDERSTORM ACTIVITY COULD
LEAD TO MINOR FLOODING OF LOW-LYING AREAS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY
THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY THROUGH THURSDAY MORNING
ACROSS THE AREA. A FEW STRONG STORMS WILL BE POSSIBLE AGAIN...ALONG
WITH THE POTENTIAL FOR LOCALIZED HEAVY RAINFALL.
HEAT INDICES WILL LIKELY EXCEED 100 DEGREES BY THURSDAY AND FRIDAY
AFTERNOON...AND POSSIBLY CONTINUING INTO THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
KED/CJ
In the hours before
Special weather statement, Jul 10, 6:24 PM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
724 PM CDT MON JUL 10 2006
KSZ049-110100-
SALINE-
724 PM CDT MON JUL 10 2006
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR SALINE COUNTY...
AT 722 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SALINA...AND MOVING EAST AT 10 MPH.
DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
COX
Local storm report, Jul 10, 6:59 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
759 PM CDT MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND GST SALINA 38.82N 97.62W
07/10/2006 E50 MPH SALINE KS LAW ENFORCEMENT
&&
LFWLocal storm report, Jul 10, 7:00 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
800 PM CDT MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL SALINA 38.82N 97.62W
07/10/2006 E0.50 INCH SALINE KS LAW ENFORCEMENT
&&
LFWThunderstorm Wind, Saline
- When
- July 10, 7:15 PM CST
- Where
- Saline County, Salina
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 38.833, -97.600
7 to 10 inch diameter tree limbs downed with several on to cars. Report via KSAL radio
Flood, Saline
- When
- July 10, 7:24 PM CST to July 11, 12:15 AM CST
- Where
- Saline County, Salina
- Reported by
- BROADCAST MEDIA
- Coordinates
- 38.784, -97.650 (the zone’s center; the record gives no point)
Minor street flooding was reported in Salina.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Ohio, July 10, 2006$12 million · F1 · 6 events
- Flooding in Nebraska, July 10, 2006$1.7 million · 4 events
- Hail and Damaging Winds in Oklahoma, July 10, 20061 injured · $313,000 · 61 kt wind · 25 events
- Hail and Damaging Winds in Ohio, July 10, 2006$316,000 · 1 in hail · 31 events
- Flash Flooding and Lightning Strike in Puerto Rico, July 10, 2006$605,000 · 3 events
- Flash Flooding in Nebraska, July 10, 2006$550,000 · 2 events
- Damaging Winds in Texas, July 10, 2006$175,000 · 57 kt wind · 3 events
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, July 10, 20065 injured · 1 event
- Flash Flood in Kansas, July 10, 2006$50,000 · 1 event
- Damaging Winds in New York, July 10, 2006$40,000 · 52 kt wind · 3 events
- Flash Flood in Utah, July 10, 2006$25,000 · 1 event
- Hail and Damaging Winds in Oklahoma, July 10, 2006$8,000 · 61 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525209, 5525248.